Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 29, 2017, 7:38 AM CDT for Marinette County, Wisconsin; Menominee County, Michigan. It took effect at Apr 29, 2017, 1:00 PM CDT. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2017, 7:38 AM CDT (12:38 UTC)
- In effect from
- Apr 29, 2017, 1:00 PM CDT
- Expired
- May 5, 2017, 7:00 AM CDT
- In force
- 6 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Menominee County, MI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 88 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River near McAllister (MCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04067500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
889
WGUS43 KGRB 291238
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
738 AM CDT Sat Apr 29 2017
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...Michigan...
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC075-MIC109-300338-
/O.NEW.KGRB.FL.W.0014.170429T1800Z-170505T1200Z/
/MCAW3.1.ER.170429T1800Z.170430T0000Z.170504T1800Z.NO/
738 AM CDT Sat Apr 29 2017
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Menominee River near McAllister.
* At 6:15 AM Saturday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 15.1 feet by this evening. The river will fall below
flood stage by Thursday early afternoon.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$9 follow-up statements
162
WGUS83 KGRB 291558
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1058 AM CDT Sat Apr 29 2017
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-300658-
/O.EXT.KGRB.FL.W.0014.170429T1800Z-170506T1800Z/
/MCAW3.1.ER.170429T1800Z.170503T1200Z.170506T0000Z.NO/
1058 AM CDT Sat Apr 29 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 10:15 AM Saturday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...remain near flood stage through early next week, then rise
to near 15.5 feet by Wednesday morning. The river is expected to fall
below flood stage by Friday evening.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$876
WGUS83 KGRB 300135
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
835 PM CDT Sat Apr 29 2017
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan..
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-301635-
/O.CON.KGRB.FL.W.0014.000000T0000Z-170506T1800Z/
/MCAW3.1.ER.170429T1540Z.170503T1200Z.170506T0000Z.NO/
835 PM CDT Sat Apr 29 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 7:15 PM Saturday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.5 feet by
Wednesday morning. The river will fall below flood stage Friday
evening.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$296
WGUS83 KGRB 301528
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1028 AM CDT Sun Apr 30 2017
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-010628-
/O.EXT.KGRB.FL.W.0014.000000T0000Z-170502T1200Z/
/MCAW3.1.ER.170429T1540Z.170430T1200Z.170501T1800Z.NO/
1028 AM CDT Sun Apr 30 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 8:15 AM Sunday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to remain around 15.2 feet this
evening then fall below flood stage Monday night.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$110
WGUS83 KGRB 010255
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
955 PM CDT Sun Apr 30 2017
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-011755-
/O.CON.KGRB.FL.W.0014.000000T0000Z-170502T1200Z/
/MCAW3.1.ER.170429T1540Z.170430T1200Z.170501T1800Z.NO/
955 PM CDT Sun Apr 30 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 8:15 PM Sunday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by
tomorrow early afternoon.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$146
WGUS83 KGRB 011443
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
943 AM CDT Mon May 1 2017
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-020543-
/O.EXT.KGRB.FL.W.0014.000000T0000Z-170506T0600Z/
/MCAW3.1.ER.170429T1540Z.170504T0000Z.170505T1200Z.NO/
943 AM CDT Mon May 1 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 8:15 AM Monday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will remain steady or slowly rise to near 15.3
feet by Wednesday evening. The river is expected to fall below flood
stage Friday morning.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$827
WGUS83 KGRB 020207
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
907 PM CDT Mon May 1 2017
...The Flood Warning continues for the following rivers in
Wisconsin...Michigan..
Menominee River near McAllister affecting Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-021707-
/O.CON.KGRB.FL.W.0014.000000T0000Z-170506T0600Z/
/MCAW3.1.ER.170429T1540Z.170504T0000Z.170505T1200Z.NO/
907 PM CDT Mon May 1 2017
The Flood Warning continues for
The Menominee River near McAllister.
* At 7:15 PM Monday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by after midnight tomorrow and
continue to rise to near 15.3 feet by Wednesday evening. The river
will fall below flood stage by Friday morning.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$729
WGUS83 KGRB 021624
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1124 AM CDT Tue May 2 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister AFFECTING Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-021654-
/O.CAN.KGRB.FL.W.0014.000000T0000Z-170506T0600Z/
/MCAW3.N.ER.170429T1540Z.000000T0000Z.000000T0000Z.NO/
1124 AM CDT Tue May 2 2017
The Flood Warning is cancelled for
The Menominee River near McAllister.
* At 9:15 AM Tuesday the stage was 14.8 feet and falling.
* Flood stage is 15.0 feet.
* Forecast...the river crested below flood stage at 14.9 feet. The
river will fall to 14.7 feet by .
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$823
WGUS83 KGRB 021640 CCA
FLSGRB
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
1124 AM CDT Tue May 2 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister AFFECTING Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-021654-
/O.COR.KGRB.FL.W.0014.000000T0000Z-170506T0600Z/
/MCAW3.N.ER.170429T1540Z.000000T0000Z.000000T0000Z.NO/
1124 AM CDT Tue May 2 2017
The Flood Warning is cancelled for
The Menominee River near McAllister.
* At 9:15 AM Tuesday the stage was 14.8 feet and falling.
* Flood stage is 15.0 feet.
* Forecast...the river crested below flood stage at 14.9 feet. The
river will fall to 14.7 feet by midnight Tuesday night.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$634
WGUS83 KGRB 031135
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
635 AM CDT Wed May 3 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...Michigan...
Menominee River near McAllister AFFECTING Marinette and Menominee
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC075-MIC109-031205-
/O.CAN.KGRB.FL.W.0014.000000T0000Z-170506T0600Z/
/MCAW3.N.ER.170429T1540Z.000000T0000Z.000000T0000Z.NO/
635 AM CDT Wed May 3 2017
The Flood Warning is cancelled for
The Menominee River near McAllister.
* At 5:15 AM Wednesday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Forecast...the river crested below flood stage at 14.7 feet and
will continue to fall this week.
* At 15.0 feet, Water covers the boat docks near the river gage and
there is extensive flooding of wooded lowland.
&&
LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
4516 8783 4535 8769
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 29, 4:26 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 29, 4:26 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 426 AM CDT Sat Apr 29 2017 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 416 AM CDT Sat Apr 29 2017 Mainly dry today, then chilly, windy, and wet for the rest of the weekend. The large scale upper features across the CONUS haven't moved much in the past week. Ridges were off the West Coast and along the East Coast, and a strong trough was over the southern Plains. That pattern will hold a little longer, then undergo some progression during the upcoming work week. It looks like the features will shift about 180 degrees downstream before locking into place again late next week. A strong cyclone ejecting out of the southern Plains upper trough will result in another widespread soaking rainfall across the area tonight through Monday night. The additional rain chances during the remainder of the forecast period appear to be lighter/more scattered-type rain events. But amounts for the period should end up above normal from the first event alone. Temperatures will remain below normal into the start of the upcoming work week, then return near or a little above normal for the second half of the week. && .SHORT TERM...Today...Tonight...and Sunday Issued at 416 AM CDT Sat Apr 29 2017 The main forecast issue was figuring out the specifics of the precipitation chances and amounts as models exhibited considerable differences on the specifics of the rainfall. Today will be mainly dry, but rain will be edging north and could reach the far southern part of the area late. The GFS and ECMWF suggested a slug of precipitation would surge through east- central Wisconsin this evening, then shift off to the east later in the night. Some scattered/lighter precipitation could push north in the wake of that. The ECMWF and GFS stood alone and yet prevailed with their handling of the band of rain that clipped east-central Wisconsin late Friday/Friday evening, so leaned heavily toward their handling of the incoming precipitation event. Tried to mimic their scenario with the PoPs tonight, with likely/categorical PoPs over east- central Wisconsin for a time during the evening, tapering back to chance PoPs later in the night. At the same time, spread chance PoPs northward over the western part of the area. Evaporational cooling of dry air at the leading edge of the preciptation could result in some snow or a rain/snow mix across central, northeast, and north-central Wisconsin. Given the current timing of the northward advance of the precipitation, do not expect any accumulation. However, if the northward advance occurs significantly faster than expected then some minor accumulations will be possible north of highway 29. The model differences in precipitation continued Sunday, with the hi-res WRFs suggesting little precipitation during the day, except for a surge into central Wisconsin late in the afternoon. Stayed closer to the ECMWF/GFS which were wetter and focused the higher amounts in east-central Wisconsin. Increasing northeast winds off the lake and bay will make for a very raw day in the east. .LONG TERM...Sunday Night Through Friday Issued at 416 AM CDT Sat Apr 29 2017 Models are finally showing an eventual change to the overall mean flow from a central CONUS trough/upper ridges on either side, to a western CONUS upper ridge/eastern CONUS upper trough toward the latter half of next week. Main concern remains the stout system that will affect northeast WI from Sunday night into Tuesday. Locally heavy rainfall will be possible which would keep area rivers/streams near bankfull or even surpass flood stage in some instances. Precipitation chances then become more spotty as the upper trough shifts east across the region. Temperatures are expected to remain below normal through at least Thursday, before readings get to normal (if not slightly above) by next Friday. This strong system is still forecast to become vertically-stacked over the Midwest Sunday night with the warm front reaching southern WI, a surge of gulf moisture into WI with PW values between 1.00-1.50" and a surge of synoptic lift/mid-level forcing to generate a swath of locally heavy rain over northeast WI. Models do show a dry slot rotating northward after midnight and should start to taper the rain intensity during he pre-dawn hours of Monday morning. The main concern will continue to be river/ stream levels and potential for flooding as grounds are already saturated and river levels are already high to begin with. Depending on exactly how much rain falls, a flood watch is not out of the question. The rain showers will continue through Monday as the system tracks northeast through the heart of WI. Additional QPF to range from around one-tenth of an inch east of the Fox Valley to around one- third of an inch over north-central WI. Of course, any additional precipitation will only serve to keep flooding concerns in the forefront of the forecast with rivers/streams expected to rise further. Max temperatures on Monday to range from the middle 40s north-central, to the lower 50s east-central WI. As the system heads toward eastern sections of Lake Superior Monday night, northeast WI to get stuck under the cool, cyclonic flow which would keep at least scattered showers in the forecast. One noticeable difference will be some snow mixing with the rain across northern and parts of central WI later Monday night as cooler air begins to wrap into WI. We will have to watch this precipitation type closely, but for now, no appreciable snow accumulation is expected. Cannot rule out scattered showers into Tuesday as the cool, cyclonic flow lingers over the region. Any mixed precipitation will transition to all rain by late morning as surface temperatures slowly rise. It would appear that north- central WI would have the highest chance of seeing measurable precipitation due to lake enhancement from gusty northwest winds. Max temperatures should be similar to Monday with lower to middle 40s north-central, lower 50s east-central WI. Precipitation chances should finally diminish Tuesday evening as the cyclonic flow weakens and a modest area of high pressure moves into the western Great Lakes. Wednesday appears to be a dry day as the surface high drifts east-southeast across WI toward MI/IL. At least a mix of sun and clouds are expected and this will help boost temperatures into the lower to middle 50s north/lakeshore, middle to upper 50s south. This is still a good 5 degrees below normal, but an improvement from earlier in the week. There continues to be a concern regarding precipitation chances later Wednesday night into Thursday as a mid-level shortwave trough dives southeast toward/into WI, accompanied by a weak clipper-type area of low pressure. There appears to be sufficient mid-level forcing and modest instability by Thursday to at least warrant a small chance pop across the forecast area. Have added a bit more cloud cover as well to the forecast on Thursday and kept max temperatures in the middle 50s north, upper 50s to around 60 degrees south. This little system could linger over the area into Thursday night, before pulling away to the south-southeast on Friday. Northeast WI should see high pressure move into the region on Friday and allow for sunshine to return with temperatures actually reaching or even possibly going above normal. && .AVIATION...for 12Z TAF Issuance Issued at 416 AM CDT Sat Apr 29 2017 Generally good flight conditions are expected today into early tonight. Some low clouds could work into eastern Wisconsin from the northeast. Ceilings will lower tonight. && .MARINE... Issued at 416 AM CDT Sat Apr 29 2017 Increasing northeast winds along Lake Michigan will likely produce high waves this weekend. Gale force gusts are likely Sunday afternoon through Sunday night. && .HYDROLOGY... Issued at 416 AM CDT Sat Apr 29 2017 Above normal rainfall for April continues to keep river levels and flows above normal. Rainfall from earlier this week has prompted river flood warnings for part of the Wolf river south of Shawano. Flows along the Menominee also remain above normal, with flood advisories in effect for portions of the river and possible flood warnings for minor flood stage this weekend. The incoming storm will be capable of producing another widespread inch of rainfall over two days. Locally higher amounts to 2 inches are possible. This rainfall will continue to keep river running above normal for the rest of April into early May. The above normal river levels and flows will likely begin to affect recreational users and interests. Be sure to check for and heed any no wake postings. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Kallas AVIATION.......Skowronski MARINE.........Kallas HYDROLOGY......Kallas/Skowronski
Hazardous weather outlook, Apr 29, 4:57 AM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 457 AM CDT Sat Apr 29 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 457 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Due to recent rainfall, some streams and rivers will approach and could reach flood stage. .DAYS TWO THROUGH SEVEN...Sunday through Friday A strong system is forecast to impact the region Sunday into Tuesday. Heavy rains are expected, especially over east-central Wisconsin where up to 2 inches of rain is possible. This would raise river and stream levels once again to near or above flood stage. Light snow or a mix of rain and snow will be possible across north-central Wisconsin Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-301000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 457 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Increasing northeast winds will result in conditions hazardous to small craft today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Northeast gales are likely Sunday afternoon through Sunday night. Skowronski/Kallas
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:47 AM CDT | Gale Watch | GRB | 11 hr | |
| Apr 29, 4:04 PM CDT | Gale Warning | GRB | 37 hr |
Nearby
River Flood Warnings in Wisconsin, 2017River Flood Warnings in Michigan, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.